I Think Pepto Bismol Increased My Tinnitus

Discussion in 'Support' started by doodlz, Dec 8, 2014.

tinnitus forum
    1. doodlz
      Artistic

      doodlz Member

      Tinnitus Since:
      07/2014
      Hi all, I have noticed an increase in my T and its been like this for 2 weeks after i took pepto. this is my first post been reading up on these forums for a few months when i first got T in my left ear a few months back, then i finally habituated to it. Now it just seems I'm back on my vicious cycle again. Is this permanent or is this temporary? Any help would be appreciated.
       
      • Hug Hug x 2
    2. jazz
      No Mood

      jazz Member Benefactor

      Location:
      US
      Tinnitus Since:
      8/2012
      Cause of Tinnitus:
      eardrum rupture from virus; barotrauma from ETD
      Pepto should not permanently increase your tinnitus, but it does contain an substance that's related to aspirin. So that's why you spiked.

      Did you take a lot of Pepto or over a sustained period of time?

      Anyway, I'd try something like 1200 MG NAC, divided in two doses of 600 mg. And you might add magnesium to that. If the Pepto did give you damage, these antioxidants might reduce the damage. You won't need to one them more than a few weeks if you only want to help mitigate potential damage.
       
      • Like Like x 1
    3. doodlz
      Artistic

      doodlz Member

      Tinnitus Since:
      07/2014
      Thanks for the reply.
      To answer your question i only took one small cup 30ml adult size to settle a little upset stomach, and day after started to hear my t get a bit louder and started to fluctuate if that makes any sense. I'm a little worked, stress wise.
       
      • Hug Hug x 1
    4. doodlz
      Artistic

      doodlz Member

      Tinnitus Since:
      07/2014
      Also what is MG NAC?
       
    5. jazz
      No Mood

      jazz Member Benefactor

      Location:
      US
      Tinnitus Since:
      8/2012
      Cause of Tinnitus:
      eardrum rupture from virus; barotrauma from ETD
      • Informative Informative x 1
    6. gary
      Transparent

      gary Member Benefactor

      Location:
      Macomb, MI. USA
      Tinnitus Since:
      07/2012
      Cause of Tinnitus:
      Who Knows
      Interesting, I take Pepto Bismol maybe once a month or so and never had an increase in T. I take it because the T was so loud it was causing me nausea. The PB settled my stomach down pretty quick.
       
      • Like Like x 1
    7. doodlz
      Artistic

      doodlz Member

      Tinnitus Since:
      07/2014
      Thanks jazz
       
    8. doodlz
      Artistic

      doodlz Member

      Tinnitus Since:
      07/2014
      For me it could all be coincidence but I know it started right after I took Pepto.
       
      • Informative Informative x 1
    9. gary
      Transparent

      gary Member Benefactor

      Location:
      Macomb, MI. USA
      Tinnitus Since:
      07/2012
      Cause of Tinnitus:
      Who Knows
      Better stay away from it, or if you really want to know for sure give it another try. If you try it again post your results.
       
      • Agree Agree x 1
    10. adam2525
      Balanced

      adam2525 Member

      Location:
      London, UK
      Tinnitus Since:
      2001
      Pepto Bismol contains salicylates (similar to Aspirin). In a few this may cause an increase in tinnitis.
      The good news its a temporary increase. Your T will go back down to base level once you stop taking it.
      It may take a few days.
       
      • Like Like x 1
    11. I who love music
      Cheerful

      I who love music Member

      Location:
      Michigan
      Tinnitus Since:
      mid seventies
      Yup, it's the Pepto. Does it to me too. I haven't taken Pepto or Aspirin in years, and don't want to.
       
      • Like Like x 1
    12. doodlz
      Artistic

      doodlz Member

      Tinnitus Since:
      07/2014
      I hope it does its already been two weeks so just praying that it stops randomly spiking.
       
      • Hug Hug x 1
    13. doodlz
      Artistic

      doodlz Member

      Tinnitus Since:
      07/2014
      More likely i would not want to try it again. Don't want to make it worse. My mishap for not reading the potential side effects on the bottle. Would of saved me a lot of grief.
       
      • Agree Agree x 1
    14. gary
      Transparent

      gary Member Benefactor

      Location:
      Macomb, MI. USA
      Tinnitus Since:
      07/2012
      Cause of Tinnitus:
      Who Knows
      Hmmm, I'll have to look at my bottle. Does it say may cause ringing of the ears....
       
    15. Marlene
      English

      Marlene Member Benefactor

      Location:
      Poole Dorset England
      Tinnitus Since:
      July 1996
      Cause of Tinnitus:
      Bacterial virus
      Hey Gary I read everything I drink and eat ,since all my probs began ,won't take anything that would have possible chance to cause more troubles ,easier said than done ,as a lot don't put your alarm bell on ,it's the hidden stuff I'm not happy with ,the print so damn small.Not easy at all for us oldens .even if our eye sight okay still want a magnifying glass ,to read it .Try reading things in supermarket as to ingredients is nightmare .
      Feel sorry for mums with kids having allergy related health issues alone .
      My food stuff etc ,might be boring ,but it's how I about manage just about .Right old carry on.
       
      • Agree Agree x 1
    16. doodlz
      Artistic

      doodlz Member

      Tinnitus Since:
      07/2014
      It says on the bottle "stop use and ask a doctor if ringing in the ears or loss of hearing occurs" But i have been to my doctor and he said that shouldn't be the cause, so i don't know. But come to think of it, i also had a sore neck and my shoulder started to hurt a day or two before onset it doesn't hurt now but can it still be the cause?
       
    17. James69

      James69 Member

      Tinnitus Since:
      09/2015
      So--if Pepto (and Alka-Seltzer) are bad if you have T, is there anything out there which can cure digestive ills for T sufferers???
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.